MAUDE Adverse Event Report: MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MPRI INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3889-33
Medical Device Problem Code Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a manufacturer representative regarding a trial patient who was using an external neurostimulator (ens).It was reported that the physician placed the lead according to proper surgical technique in the left foramen.The appropriate motor response with bellows and toe flexion was achieved on all 4 electrodes during intraoperative testing.When the physician began to place the lead into the temporary percutaneous extension, she noticed an irregularity on the proximal end of the tined lead.The last blue segment on the proximal end of the lead seemed to be cut or sheared at a 45 degree angle as opposed to the normal 90 degree angle.Her concern was the lead would not sit flush inside the temporary extension and further, the generator if the patient completed a successful stage 1 evaluation.The physician decided to attach the percutaneous extension and proceed with the advanced evaluation.Appropriate motor response was achieved again by tap testing the proximal end of the percutaneous extension.The plan is to proceed with the advance evaluation.Once the extension is removed in 7 days, we plan to take a picture of the proximal end of the lead and add it to this product report.No further patient complications are anticipated or expected as a result of this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported that the physician and rep was not sure but agreed the most likely possibility is the proximal lead tip was damaged while clasping the lead into the curved stylet.The physician chose to continue with the advanced evaluation.The patient then returned and had a successful ins implant.The patient had a phenomenal clinical response at 0.5 ma throughout the trial.The physician did not take any steps to try and further alter the lead.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key10206358
Report Number2649622-2020-12319
Device Sequence Number2273205
Product Code EZW
UDI-Device Identifier00643169864443
UDI-Public00643169864443
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P080025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Model Number3889-33
Device Catalogue Number3889-33
Device Lot NumberVA269Q8
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight79